Alert archive / Idaho / Special Weather Statements in 2011

Special Weather Statement, NWS Pocatello, ID

August 1, 2011Bear Lake County, Franklin County, Idaho

NWS Pocatello, ID issued this special weather statement at Aug 1, 2011, 7:32 PM MDT for Bear Lake County, Franklin County, Idaho. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2011, 7:32 PM MDT (01:32 UTC)
Expired
Aug 1, 2011, 8:15 PM MDT
In force
43 min
Issued by
NWS Pocatello, ID

Counties Bear Lake County, ID, Franklin County, ID

The radar

The Salt Lake City radar (KMTX), 121 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 1.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2011-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2011-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1941 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

815 
WWUS85 KPIH 020132
SPSPIH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
732 PM MDT MON AUG 1 2011

IDZ022>025-020215-
BEAR LAKE ID-CARIBOU ID-ONEIDA ID-BANNOCK ID-FRANKLIN ID-
732 PM MDT MON AUG 1 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  FRANKLIN COUNTY IN SOUTHEAST IDAHO
  SOUTHEASTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  NORTHEASTERN ONEIDA COUNTY IN SOUTHEAST IDAHO
  SOUTH CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO
  BEAR LAKE COUNTY IN SOUTHEAST IDAHO

UNTIL 815 PM MDT

AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VIRGINIA TO PRESTON
TO 13 MILES SOUTH OF CLARKSTON..AND MOVING EAST AT 40 MPH.

WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THESE 
STORMS...ALONG WITH HEAVY RAIN AND SMALL HAIL. HAIL MAY ACCUMULATE 
ON THE GROUND AND PRODUCE SLICK ROADS AND OR LOCALIZED FLOODING 
ESPECIALLY IF STORM DRAINS BECOME CLOGGED AND OVERFLOW.  

LOCATIONS IMPACTED INCLUDE...
   WHITNEY...
   MAPLETON...
   MINK CREEK...
   THATCHER...
   GRACE...
   BEAR LAKE...
   BERN... 
   MONTPELIER...

PEOPLE ON BEAR LAKE SHOULD MOVE TO A PLACE OF SAFETY NOW UNTIL THE 
STORMS HAVE PASSED. THESE STORMS MAY ALSO INTENSIFY...SO BE CERTAIN 
TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV 
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE 
NATIONAL WEATHER SERVICE.

LAT...LON 4208 11201 4250 11240 4269 11154 4222 11118
      4200 11124 4199 11202
TIME...MOT...LOC 0127Z 257DEG 33KT 4249 11219 4211 11188
          4174 11198

$$

JKEYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 1, 1:25 PM MDT, 6 hours 7 minutes earlier.

Area forecast discussion, Aug 1, 1:25 PM MDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
125 PM MDT MON AUG 1 2011

.DISCUSSION...

MAIN BATCH OF RAIN AND EMBEDDED THUNDERSTORMS IS MOVING AWAY FROM
THE REGION. IMPRESSIVE RAINFALL AMOUNTS OCCURRED WITH THE LOW
PRESSURE SYSTEM AS IT INTERACTED WITH THE HIGH PRECIPITABLE WATER
VALUES. DRIER AIR IS NOW BEGINNING TO ENTER THE REGION AS
INDICATED BY FALLING SURFACE DEW POINTS. AS OF 19Z...TWF HAD A DEW
POINT OF 52. CONVECTION IS BEGINNING TO REFIRE IN THE CENTRAL
MOUNTAINS. THE ATMOSPHERE IS STILL MOIST AND UNSTABLE ENOUGH TO
SUPPORT THUNDERSTORMS FOR THE REMAINDER OF THE AFTERNOON. WITH THE
DRIER AIR MOVING IN...WOULD EXPECT THE THREAT FOR HEAVY RAINFALL
AMOUNTS TO DIMINISH. MUCH OF THIS ACTIVITY SHOULD DIMINISH AFTER
SUNSET WITH THE LOSS OF THE DAYTIME HEATING.

EXPECT THUNDERSTORMS TO REFIRE DURING THE AFTERNOON ON TUESDAY AND
WEDNESDAY AND MAYBE EVEN THURSDAY. STILL EXPECT SCATTERED COVERAGE
ON TUESDAY WITH ISOLATED COVERAGE WEDNESDAY AND THURSDAY AS THE
DRIER AIR BECOMES MORE SETTLED OVER THE REGION. SLIGHT CHANCES
CONTINUE THROUGH THE WEEKEND. JUST ENOUGH MOISTURE IS EXPECTED TO
REMAIN FOR SOME ISOLATED STORMS MAINLY IN THE MOUNTAINS AND
HIGHLANDS. ALTHOUGH AN UPPER TROUGH ENTERING THE PACIFIC NORTHWEST
WILL DEFLECT MOST OF THE MOISTURE TO THE EAST AND KEEP MUCH OF THE
REGION DRY.

VALLE

&&

.AVIATION...MAIN MOISTURE BAND WILL SLOWLY MOVE EAST TODAY WITH A
DRIER AIR MASS MOVING IN FROM THE WEST. LOOK FOR REDEVELOPMENT LATER
THIS AFTERNOON INTO EARLY EVENING BRINGING VICINITY SHOWERS/
THUNDERSTORMS FOR ALL TAF SITES. EXPECT LINGERING MVFR CIGS AT KIDA
THIS AFTERNOON. LOOK FOR A CHANCE FOR FOG TO MOVE IN FOR KIDA LATE
THIS EVENING INTO EARLY MORNING WITH GRADUAL CLEARING...LIGHT WINDS
AND AMPLE RESIDUAL MOISTURE. WYATT

&&

.FIRE WEATHER...LOOK FOR THE MAIN BAND OF MOISTURE TO MOVE OUT OF
THE AREA TODAY.  EXPECT GRADUAL DRYING THROUGH THE WEEK. LOOK FOR
AFTERNOON THUNDERSTORMS MAINLY OVER HIGHER TERRAIN.  EXPECT A
GRADUAL DECREASE OF CONVECTIVE DEVELOPMENT THROUGHOUT THE WEEK WITH
RELATIVE HUMIDITIES FALLING BACK TO THE TEENS IN LOWER ELEVATIONS BY
FRIDAY. WYATT

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 1, 5:26 AM MDT, 14 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
526 AM MDT MON AUG 1 2011

IDZ017>025-031-032-021130-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
526 AM MDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

MONSOON MOISTURE WILL STREAM INTO IDAHO TODAY...FUELING MORE
SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH
SOME OF THESE THUNDERSTORMS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE WEEK...BUT
DIMINISHING IN COVERAGE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Aug 1, 6:40 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
640 PM MDT MON AUG 1 2011

IDZ017-020>023-020130-
CARIBOU ID-JEFFERSON ID-BINGHAM ID-BONNEVILLE ID-POWER ID-CASSIA
ID-BANNOCK ID-BLAINE ID-
640 PM MDT MON AUG 1 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
  NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
  NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  CENTRAL POWER COUNTY IN SOUTHEAST IDAHO
  CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  BINGHAM COUNTY IN SOUTHEAST IDAHO
  EXTREME SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO

UNTIL 730 PM MDT

AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OUTFLOW BOUNDARY ALONG A LINE EXTENDING FROM
OSGOOD TO ROSE TO STERLING TO 18 MILES WEST OF ABERDEEN...MOVING
SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS ALONG
INTERSTATE 86 AND 15 THROUGH 730 PM MDT.

LOCATIONS IMPACTED INCLUDE...
   GIBSON... IDAHO FALLS AND  SHELLEY...
   AMMON... FORT HALL AND  GOSHEN...
   CHUBBUCK...
   POCATELLO...
   AMERICAN FALLS AND  NEELEY...
   NEELEY...

LAT...LON 4339 11146 4305 11174 4279 11215 4253 11313
      4290 11339 4303 11278 4329 11238 4364 11210
TIME...MOT...LOC 0039Z 297DEG 24KT 4352 11206 4324 11226
          4299 11267 4290 11316

HUSTON
Special weather statement, Aug 1, 6:50 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
650 PM MDT MON AUG 1 2011

IDZ022>025-020130-
BEAR LAKE ID-CARIBOU ID-ONEIDA ID-BANNOCK ID-FRANKLIN ID-
650 PM MDT MON AUG 1 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  FRANKLIN COUNTY IN SOUTHEAST IDAHO
  SOUTHEASTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  EASTERN ONEIDA COUNTY IN SOUTHEAST IDAHO
  EXTREME SOUTH CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO
  WEST CENTRAL BEAR LAKE COUNTY IN SOUTHEAST IDAHO

UNTIL 730 PM MDT

AT 643 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF MALAD TO 9 MILES SOUTH OF CHERRY CREEK TO 12 MILES SOUTH OF
RIDGEDALE..AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
SMALL HAIL AND HEAVY RAIN. SOME ACCUMULATION OF SMALL COULD CAUSE
SLICK ROADS AND OR LOCALIZED FLOODING ESPECIALLY WHERE STORM DRAINS
BECOME CLOGGED AND OVERFLOW.

LOCATIONS IMPACTED INCLUDE...
   SWAN LAKE...
   BANIDA...
   PRESTON...
   SWAN LAKE...
   WHITNEY...
   MAPLETON...
   MINK CREEK...
   THATCHER...

THIS LINE OF STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4200 11232 4242 11245 4250 11164 4205 11150
      4199 11160
TIME...MOT...LOC 0048Z 263DEG 31KT 4235 11230 4198 11219
          4186 11240

JKEYES
Local storm report, Aug 1, 6:55 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
655 PM MDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND GST     ARCO                    43.63N 113.30W
08/01/2011  M50 MPH          BUTTE              ID   MESONET

            ARCO INL

&&

MH
Local storm report, Aug 1, 7:06 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
706 PM MDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     12 NW ATOMIC CITY       43.58N 112.97W
08/01/2011  M65 MPH          BUTTE              ID   MESONET

            INL REACTOR TECH SITE.

&&

MH
Special weather statement, Aug 1, 7:19 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
719 PM MDT MON AUG 1 2011

IDZ019>021-023-020215-
TETON ID-JEFFERSON ID-BINGHAM ID-BONNEVILLE ID-MADISON ID-FREMONT ID-
719 PM MDT MON AUG 1 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  FREMONT COUNTY IN EASTERN IDAHO
  MADISON COUNTY IN SOUTHEAST IDAHO
  CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
  SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
  WESTERN TETON COUNTY IN SOUTHEAST IDAHO

UNTIL 815 PM MDT

AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM REA TO SHELLEY...MOVING EAST AT
20 MPH.

HEAVY RAIN AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED THROUGH 815 PM MDT INCLUDE...
   IDAHO FALLS... REXBURG...RIGBY...SHELLEY...ST. ANTHONY...SUGAR
   CITY AND THORNTON...
   GOSHEN...
   AMMON...
   ARCHER AND  CHESTER...
   ASHTON...
   POPLAR...
   SQUIRREL...

LAT...LON 4320 11161 4330 11235 4460 11140 4460 11122
      4458 11122 4458 11119 4453 11112 4450 11112
      4448 11109 4414 11108 4413 11104 4402 11104
TIME...MOT...LOC 0118Z 269DEG 19KT 4452 11133 4338 11217

HUSTON
Special weather statement, Aug 1, 7:32 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
732 PM MDT MON AUG 1 2011

IDZ022>025-020215-
BEAR LAKE ID-CARIBOU ID-ONEIDA ID-BANNOCK ID-FRANKLIN ID-
732 PM MDT MON AUG 1 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  FRANKLIN COUNTY IN SOUTHEAST IDAHO
  SOUTHEASTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  NORTHEASTERN ONEIDA COUNTY IN SOUTHEAST IDAHO
  SOUTH CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO
  BEAR LAKE COUNTY IN SOUTHEAST IDAHO

UNTIL 815 PM MDT

AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VIRGINIA TO PRESTON
TO 13 MILES SOUTH OF CLARKSTON..AND MOVING EAST AT 40 MPH.

WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND SMALL HAIL. HAIL MAY ACCUMULATE
ON THE GROUND AND PRODUCE SLICK ROADS AND OR LOCALIZED FLOODING
ESPECIALLY IF STORM DRAINS BECOME CLOGGED AND OVERFLOW.

LOCATIONS IMPACTED INCLUDE...
   WHITNEY...
   MAPLETON...
   MINK CREEK...
   THATCHER...
   GRACE...
   BEAR LAKE...
   BERN...
   MONTPELIER...

PEOPLE ON BEAR LAKE SHOULD MOVE TO A PLACE OF SAFETY NOW UNTIL THE
STORMS HAVE PASSED. THESE STORMS MAY ALSO INTENSIFY...SO BE CERTAIN
TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

LAT...LON 4208 11201 4250 11240 4269 11154 4222 11118
      4200 11124 4199 11202
TIME...MOT...LOC 0127Z 257DEG 33KT 4249 11219 4211 11188
          4174 11198

JKEYES

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 6:04 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville, Butte, Jefferson41 min
Aug 1, 6:24 PM MDTSpecial Weather StatementPIHFremont, Madison51 min
Aug 1, 6:40 PM MDTSpecial Weather StatementPIHBingham, Bonneville, Power50 min
Aug 1, 6:50 PM MDTSpecial Weather StatementPIHFranklin40 min
Aug 1, 7:19 PM MDTSpecial Weather StatementPIHBonneville, Fremont, Madison56 min
Aug 1, 7:37 PM MDTSpecial Weather StatementPIHBonneville, Madison, Teton53 min
Aug 1, 8:00 PM MDTSpecial Weather StatementPIHBannock60 min
Aug 1, 8:15 PM MDTSpecial Weather StatementPIHBannock, Caribou60 min
Aug 1, 9:07 PM MDTSpecial Weather StatementPIHBannock, Caribou53 min
Aug 2, 12:24 PM MDTSpecial Weather StatementPIHCuster51 min
Aug 2, 1:55 PM MDTSpecial Weather StatementPIHCuster65 min
Aug 2, 4:22 PM MDTSpecial Weather StatementPIHPower38 min

Nearby

Special Weather Statements in Idaho, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.